MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/16/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent an atrial tachycardia (at) procedure with a thermocool smarttouch sf catheter and suffered a cardiac tamponade.The patient passed away under care.Physician's judgment on health hazard was serious.The physician's opinions on the relationship between the event and the product was that the cardiac tamponade occurred at some point during the manipulation of the thermocool smarttouch sf catheter.No extended hospitalization.The septal puncture was performed with rf needle.The visitag coloring setting was tag index.No abnormalities observed prior/during use of the product.Laboratory tests and results: pulmonary vein isolation for atrial fibrillation was complete.The atrial tachycardia was suppressed, but still inducible.Medical history/treatment history/other diseases currently being treated: the patient had a pacemaker implanted.Cavotricuspid isthmus ablation was performed during the initial ablation.There were no errors.Multiple attempts have been made to obtain clarification of this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
Since the date of death was not provided, processed date of death field as the event date of (b)(6) 2025.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31708265l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
In the 3500a initial, under h11.Additional manufacturer narrative reported, ¿since the date of death was not provided, processed date of death field as the event date of (b)(6) 2025.¿ additional information was received on 11-nov-2025 confirming the date of death was (b)(6) 2025.Also, provided the following additional information.The physician¿s opinion of the cause of death were the procedure, cardiac tamponade, and the patient's pre-existing conditions were contributing factors to the death.During the thermocool smarttouch sf catheter manipulation, the contact force (cf) rose to 40g or more, and the sales representative issue warnings.When mapping using octa,std,48p,2-2-2-2-2,d-curve near the pacemaker leads, the sales representative again warned.The physician proposed that the mapping was performed under echocardiographic guidance, contouring the lead to identify its position, but he did not perform these steps.During the procedure, blood pressure dropped, noticed by the nurse and the (ce) clinical specialist.The physician performed transthoracic echocardiography to assess pericardial effusion but judged it to be within normal range and proceeded with the procedure.Ablation was performed at the left atrium (la) for pulmonary vein isolation (pvi) and at the right atrium (ra) lateral wall.After la pvi, atrial tachycardia (at) was induced and judged to be at originated from ra.To terminate the at, ablation was performed at the ra lateral site and annulus at the 1 o'clock position.It was still inducible, but because the overall voltage was low and the circuit could not be determined, the procedure was completed in sinus rhythm.Subsequently, the patient¿s blood pressure remained low; pericardial drainage was performed but hemostasis was not achieved.With persistent hypotension, percutaneous cardiopulmonary support (pcps), blood transfusion, and chest compressions were performed, but the patient passed away.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23511499
Report Number2029046-2025-03756
Device Sequence Number9785954
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)280520(10)31652122L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31652122L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JPN CARTO 3 SYSTEM; OCTA,STD,48P,2-2-2-2-2,D-CURVE; RF NEEDLE.; SOUNDSTAR ECO SMS 8F CATHETER
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexFemale
Patient Weight45 KG